Alert archive / California / Wind Advisories in 2015

Wind Advisory 11, NWS Sacramento, CA

December 9, 2015

NWS Sacramento, CA issued this wind advisory at Dec 9, 2015, 11:36 AM PST. It took effect at Dec 10, 2015, 12:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2015, 11:36 AM PST (19:36 UTC)
In effect from
Dec 10, 2015, 12:00 AM PST
Expired
Dec 10, 2015, 9:00 AM PST
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WWUS76 KSTO 091936
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1136 AM PST WED DEC 9 2015

...STRONG AND GUSTY WINDS IN THE SACRAMENTO VALLEY LATE TONIGHT...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE VALLEY LATE TONIGHT...
NOT ONLY BRINGING RAIN...BUT ALSO A BRIEF PERIOD OF STRONG AND
GUSTY SOUTHERLY WINDS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
BETWEEN MIDNIGHT AND 6 AM...BUT ARE LIKELY TO LAST ONLY AN HOUR 
OR TWO AT ANY ONE LOCATION. WINDS SHOULD DECREASE AFTER SUNRISE
THURSDAY.

CAZ015-016-101400-
/O.NEW.KSTO.WI.Y.0011.151210T0800Z-151210T1400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY 
1136 AM PST WED DEC 9 2015

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST
THURSDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY.

* TIMING...STRONG AND GUSTY SOUTHERLY WINDS BEGINNING LATE TONIGHT
  AND DECREASING AFTER SUNRISE THURSDAY. THE STRONGEST WINDS
  SHOULD LAST A SHORT DURATION AT ANY ONE LOCATION.

* WINDS...SOUTHERLY WINDS SUSTAINED AT 25 MPH WITH GUSTS TO 40 MPH
  OR HIGHER AT TIMES. 

* IMPACTS...DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

* LOCATIONS INCLUDED...REDDING...RED BLUFF...AND AREAS MAINLY
  WEST OF INTERSTATE 5 IN THE CENTRAL SACRAMENTO VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
3 follow-up statements
294 
WWUS76 KSTO 100626
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1026 PM PST WED DEC 9 2015

...STRONG AND GUSTY WINDS IN THE SACRAMENTO VALLEY LATE TONIGHT...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE VALLEY LATE TONIGHT...
NOT ONLY BRINGING RAIN...BUT ALSO A BRIEF PERIOD OF STRONG AND
GUSTY SOUTHERLY WINDS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
BETWEEN MIDNIGHT AND 6 AM...BUT ARE LIKELY TO LAST ONLY AN HOUR
OR TWO AT ANY ONE LOCATION. WINDS SHOULD DECREASE AFTER SUNRISE
THURSDAY.

CAZ017-101500-
/O.EXB.KSTO.WI.Y.0011.151210T1100Z-151210T1700Z/
SOUTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...SACRAMENTO 
1026 PM PST WED DEC 9 2015

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY. 

* TIMING...STRONG AND GUSTY SOUTHERLY WINDS BEGINNING LATE TONIGHT
  AND DECREASING BY MID TO LATE MORNING THURSDAY. THE STRONGEST
  WINDS OCCUR BETWEEN 3 AM AND 9 AM.

* WINDS...SOUTHERLY WINDS SUSTAINED AT 25 MPH WITH GUSTS TO 40 
  MPH OR HIGHER AT TIMES. 

* IMPACTS...DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

* LOCATIONS INCLUDED...SACRAMENTO...CITRUS HEIGHTS...AND AREAS
  MAINLY WEST OF INTERSTATE 5 IN THE CENTRAL SACRAMENTO VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.


&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ066-101400-
/O.EXA.KSTO.WI.Y.0011.151210T0800Z-151210T1400Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITY OF...PARADISE
1026 PM PST WED DEC 9 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST THURSDAY. 

* TIMING...STRONG AND GUSTY SOUTHERLY WINDS INCREASING OVERNIGHT
  THEN DECREASING AFTER SUNRISE THURSDAY. THE STRONGEST WINDS
  SHOULD OCCUR BETWEEN MIDNIGHT AND 6 AM.

* WINDS...SOUTHERLY WINDS SUSTAINED 15 TO 30 MPH WITH GUSTS TO 45
  MPH OR HIGHER AT TIMES.

* IMPACTS...DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

* LOCATIONS INCLUDED...SHINGLETOWN AND MAGALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ015-016-101400-
/O.CON.KSTO.WI.Y.0011.151210T0800Z-151210T1400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY 
1026 PM PST WED DEC 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY...

* TIMING...STRONG AND GUSTY SOUTHERLY WINDS OVERNIGHT DECREASING
  AFTER SUNRISE THURSDAY. THE STRONGEST WINDS SHOULD OCCUR BETWEEN
  MIDNIGHT AND 6 AM.

* WINDS...SOUTHERLY WINDS SUSTAINED AT 25 TO 30 MPH WITH GUSTS TO
  45 MPH OR HIGHER AT TIMES.

* IMPACTS...DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

* LOCATIONS INCLUDED...REDDING...RED BLUFF...AND AREAS MAINLY 
  WEST OF INTERSTATE 5 IN THE CENTRAL SACRAMENTO VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.


&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
757 
WWUS76 KSTO 101406
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
606 AM PST THU DEC 10 2015

...STRONG AND GUSTY WINDS IN THE SACRAMENTO VALLEY...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE VALLEY THIS MORNING...
NOT ONLY BRINGING RAIN...BUT ALSO A BRIEF PERIOD OF STRONG AND
GUSTY SOUTHERLY WINDS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
EARLY THIS MORNING...BUT ARE LIKELY TO LAST ONLY AN HOUR OR TWO
AT ANY ONE LOCATION. WINDS SHOULD DECREASE BY NINE AM.

CAZ015-016-066-101515-
/O.EXP.KSTO.WI.Y.0011.000000T0000Z-151210T1400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE
606 AM PST THU DEC 10 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ018-101700-
/O.EXA.KSTO.WI.Y.0011.000000T0000Z-151210T1700Z/
CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITY OF...FAIRFIELD/SUISUN 
606 AM PST THU DEC 10 2015

...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TIMING...STRONG AND GUSTY SOUTHERLY WINDS EARLY THIS MORNING
  THROUGH ABOUT 9 AM. 

* WINDS...SOUTHERLY WINDS SUSTAINED AT 25 MPH WITH GUSTS TO 40 
  MPH OR HIGHER AT TIMES. 

* IMPACTS...DIFFICULT DRIVING DURING COMMUTE HOURS ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

* LOCATIONS INCLUDED...FAIRFIELD AND SURROUNDING AREAS WITHIN THE
  CARQUINEZ STRAIT AND DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017-101700-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-151210T1700Z/
SOUTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...SACRAMENTO 
606 AM PST THU DEC 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TIMING...STRONG AND GUSTY SOUTHERLY WINDS EARLY THIS MORNING
  THROUGH ABOUT 9 AM. 

* WINDS...SOUTHERLY WINDS SUSTAINED AT 25 MPH WITH GUSTS TO 40 
  MPH OR HIGHER AT TIMES. 

* IMPACTS...DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

* LOCATIONS INCLUDED...SACRAMENTO...CITRUS HEIGHTS...AND AREAS 
  MAINLY WEST OF INTERSTATE 5 IN THE CENTRAL SACRAMENTO VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
726 
WWUS76 KSTO 101703
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
903 AM PST THU DEC 10 2015

CAZ017-018-101815-
/O.EXP.KSTO.WI.Y.0011.000000T0000Z-151210T1700Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN 
903 AM PST THU DEC 10 2015

...WIND ADVISORY HAS EXPIRED...

THE COLD FRONT HAS MOVED THROUGH THE VALLEY AND THE STRONG WINDS
HAVE DECREASED. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE. BREEZY WINDS WILL STILL BE SEEN AROUND THE REGION THIS
AFTERNOON, BUT REMAIN BELOW CRITERIA. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 9, 8:33 AM PST, 3 hours 3 minutes earlier.

Area forecast discussion, Dec 9, 8:33 AM PST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
833 AM PST WED DEC 9 2015

.SHORT TERM DISCUSSION...

.SYNOPSIS...
Strong storm system will main impacts in Sierra and lower valley
impacts still on track for Thursday and Thursday night. Travel
will be very difficult above 5000 feet over Sierra passes during
this time.

&&
.Discussion...
Good consistency in the model and making very little changes this
morning. Main message is that this next system will dump some
heavy wet snow in the Sierra starting Thursday afternoon and
continue through early Friday morning which will cause travel
issues. Did raise pops for today in northern parts of the valley
for the current wave of moisture pushing through. Rasch

.Previous Discussion...
Patchy fog continues across portions of the central Valley
overnight and will be dense in some spots through the morning
commute. Some areas of drizzle already being reported early this
morning and have continued a mention in the forecast. Will
continue to monitor trends over the next several hours should the
need arise for a dense fog advisory. Shortwave out ahead of
impending winter storm will move across NorCal today and bring
some light showers across northern portions of the area.

Attention then quickly shifts to next winter storm that will
approach the area this evening. Precipitation will overspread the
area from NW to SE and continue into early Friday. Although parent
low is originating from the Gulf of Alaska, it will be pulling in
a healthy moisture stream from the Pacific. PWATS will approach
the 1-1.25 in range which is near the 97th-99th percentile for
this of year. Heaviest precipitation is expected on Thursday with
showers continuing across the mountains into Friday afternoon.
Precipitation amounts will range from around a half inch to 1.5
inches in the Valley to 2 to 4 inches in the mountains. Given
orientation of the jet, could see considerable rain shadowing in
the Valley due to the coastal range. Main impact in the Valley
will be slick roads and the possibility of localized street
flooding from leaf clogged storm drains. Still the possibility of
a few thunderstorms later Thursday that may locally enhance
rainfall amounts. Breezy winds will also accompany the system.

Snow levels will begin quite high today (~8000 feet), drop below
pass levels Thursday morning, and down around 4000-4500 feet by
Thursday evening. Given warmer origins of moisture feed, the snow
is expected to be heavy and wet in nature with lower snow ratios.
This should make for hazardous travel conditions across the Sierra
passes, especially Thursday afternoon and evening. Breezy to
locally gusty winds combined with heavy nature of snow may serve
to down tree limbs and power lines as well as reduce visibilities. Have
continued winter storm warning to highlight these impacts. Totals
will range from 12 to 24 inches near pass levels (locally higher
amounts near the crest) with 6 to 12 inches down to 5000 feet. A
few inches possible down to around 3500-4000 feet.

System will exit the region during the day Friday with a brief
break in precipitation Friday evening into early Saturday. Next
system begins to approach the area later Saturday but still some
model disagreement on timing. For now have continued the chance
for light showers across northern portions of the area.
CEO
&&
.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)

A second round of wet weather arrives Sunday except this storm
will be a bit cooler than the Thursday system. Another low
pressure system originating from the Gulf of Alaska will push
southward into NorCal Sunday morning with widespread showers
across our entire CWA by Sunday afternoon into the evening.
Ridgetop winds will be gusty...especially over the Sierra Crest.
Snow levels will start off between 5000-6500 ft Sunday morning
then lower to 2500-3500 ft overnight into Monday. Showers will
taper off by Monday afternoon with fairly dry weather on Tuesday.
The ECMWF shows another storm moving into NorCal on Wednesday, but
the GFS remains dry. Have gone with an "in between" forecast by
putting a slight chance of mountain showers for Wednesday, but
keeping the valley dry.  JBB

&&

.AVIATION...

Fog is beginning to settle into the valley again tonight. Guidance
shows MVFR conditions in the northern portion of the valley around
KRDD and KRBL through the evening with light rain moving in
tomorrow morning through afternoon. For the KSMF, KSAC, KMHR, and
KSCK sites, fog is expected to linger, causing LIFR conditions to
remain in place through tomorrow, with periods of localized IFR
conditions possible in the late afternoon.

NOO

&&

.STO Watches/Warnings/Advisories...
Winter Storm Warning from 4 AM Thursday to 4 AM PST Friday for
West Slope Northern Sierra Nevada-Western Plumas County/Lassen
Park.

&&

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.